|Combo of Pills
May 17, 2008
Dr. DeJesus: I have been positive for 17 year and failed on one regimen with AZT, 3TC and Crixivan. I am currently taking Viramune, Sustiva and Insentress. I take the integrase inhibitor only once daily. I recently took Videx out of my HIV regime after nine years but I think my body maybe going through some type of withdraws. There is a numbness in my toes and feel a constant twitching in different parts of my body. It quite unnerving as I don't' know what is happening. I am usually pretty good with taking the meds but feel awful with these side effects. Should I be overly concerned? I live in NYC and most time my Drs, though qualified, have a heavy patient load, so that personal touch is missing. Thx Leon K
| Response from Dr. DeJesus
Dear Leon. Your history is quite disturbing. If you have previously failed only AZT, 3TC and Crixivan, you probably have a relatively "benign" virus that should be manageable with multiple treatment options.
I am assuming that your viral load is currently undetectable with the regimen that you are currently taking; but some of your symptoms may be due to the combination of drugs that you are currently taking. First Viramune and Sustiva combined may not be a good idea. This combination has been associated with a lot of toxicity and not such a great efficacy. Secondly, it is extremely important that you take your integrase inhibitor twice a day, not once daily!
I will advise you not to drop or change any of your medications until you talk to your provider. But, there has to be a reason why you are taking such an odd and unconventional regimen. Either, you are forgetting about some other medications you have taken in the past, or that you had trouble tolerating some others, or maybe you have a very resistant virus (for whatever reason). If none of the above applies to you, then another possibility is that your medical provider unfortunately has very little experience combining these HIV meds. Is this is the case, try to get a second opinion with another provider, and make sure you bring all the history of medications you have taken in the past, as well as the results of any resistant test you may have done in the past. I hope you find some guidedance soon. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hairy Tongue After Giving Oral Sex What Are The Chances Of HIV
- Painful Red Spots After Open Mouth Kissing Worried I Have HIV
- Red Eyes After Sex With Stripper Condom Broke Worried I Have HIV
- White Bumps After Sucking Penis Worried I Have HIV
- Can Mosquitoes Give You Std's?
- Does Any Std Affect Your Urine Flow?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.